Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Quad Cities, IA

May 29, 20114 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 29, 2011, 9:32 AM CDT for 4 counties in Iowa. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 9:32 AM CDT (14:32 UTC)
Expired
May 29, 2011, 10:30 AM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:32 AM CDTTSTM WND DMGSwisher, IATREE LIMBS BLOCKING ROADS
May 29, 9:39 AM CDTTSTM WND GST 605 Nne Cedar Rapids, IAAND VERY HEAVY RAIN
May 29, 9:40 AM CDTTSTM WND DMGSolon, IA*** 1 INJ *** NUMEROUS TREES DOWN. INJURY REPORTED DUE TO FALLING TREE NEAR LAKE MACBRIDE.
May 29, 9:42 AM CDTTSTM WND GST 49Iowa City, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:53 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS53 KDVN 291432
SVRDVN
IAC031-103-105-113-291530-
/O.NEW.KDVN.SV.W.0059.110529T1432Z-110529T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 AM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...  
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1030 AM CDT.

* AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR NORTH LIBERTY...OR 7 MILES NORTH OF UNIVERSITY
  OF IOWA...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARION...SOLON...BERTRAM...WEST BRANCH...MOUNT VERNON...LISBON...
  SPRINGVILLE...VIOLA...MARTELLE...STONE CITY...ROCHESTER...
  MECHANICSVILLE...MORLEY...ANAMOSA...TIPTON...STANWOOD...OLIN...
  AMBER...CLARENCE AND CENTER JUNCTION.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 230 AND 269.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4197 9182 4220 9109 4166 9097 4160 9136
      4151 9183
TIME...MOT...LOC 1432Z 253DEG 43KT 4177 9152
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
3 follow-up statements
962 
WWUS53 KDVN 291445
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 AM CDT SUN MAY 29 2011

IAC031-103-105-113-291530-
/O.CON.KDVN.SV.W.0059.000000T0000Z-110529T1530Z/
LINN IA-JOHNSON IA-CEDAR IA-JONES IA-
945 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN JONES...CEDAR...JOHNSON AND SOUTHEASTERN LINN
COUNTIES...

AT 941 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
NEAR SOLON...OR 10 MILES NORTHWEST OF WEST BRANCH...MOVING NORTHEAST
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUTLIFF...MOUNT VERNON...SPRINGDALE...LISBON...PARALTA...CEDAR
BLUFF...SPRINGVILLE...CEDAR VALLEY...VIOLA...BUCHANAN...MARTELLE...
ROCHESTER...MECHANICSVILLE...FAIRVIEW...STONE CITY...TIPTON MATTHEWS
AIRPORT...TIPTON...MORLEY...WAPSIPINICON STATE PARK...ANAMOSA...
STANWOOD...OLIN...CLARENCE...AMBER...CENTRAL PARK...HALE...CENTER
JUNCTION AND SCOTCH GROVE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 234 AND 268.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4181 9168 4202 9166 4220 9109 4166 9097
      4160 9136 4151 9183
TIME...MOT...LOC 1445Z 247DEG 35KT 4180 9140
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
492 
WWUS53 KDVN 291451
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
951 AM CDT SUN MAY 29 2011

IAC031-103-105-113-291530-
/O.CON.KDVN.SV.W.0059.000000T0000Z-110529T1530Z/
LINN IA-JOHNSON IA-CEDAR IA-JONES IA-
951 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN JONES...CEDAR...JOHNSON AND SOUTHEASTERN LINN
COUNTIES...

AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR CEDAR
BLUFF...OR 8 MILES SOUTHWEST OF MECHANICSVILLE...MOVING NORTHEAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCHANAN...MARTELLE...ROCHESTER...FAIRVIEW...TIPTON MATTHEWS
AIRPORT...TIPTON...MORLEY...WAPSIPINICON STATE PARK...ANAMOSA...
STANWOOD...OLIN...CLARENCE...AMBER...CENTRAL PARK...HALE...CENTER
JUNCTION AND SCOTCH GROVE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 241 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4175 9156 4205 9150 4220 9109 4166 9097
      4160 9136 4151 9183
TIME...MOT...LOC 1452Z 247DEG 35KT 4182 9131
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
454 
WWUS53 KDVN 291520
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT SUN MAY 29 2011

IAC031-103-105-113-291530-
/O.EXP.KDVN.SV.W.0059.000000T0000Z-110529T1530Z/
LINN IA-JOHNSON IA-CEDAR IA-JONES IA-
1020 AM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...CEDAR...
JOHNSON AND SOUTHEASTERN LINN COUNTIES WILL EXPIRE AT 1030 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4175 9156 4205 9150 4220 9109 4166 9097
      4160 9136 4151 9183
TIME...MOT...LOC 1520Z 247DEG 35KT 4192 9097

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:55 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 29, 5:55 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 AM CDT SUN MAY 29 2011

.UPDATE...
FOG HAS CONTINUED TO EXPAND AND THICKEN. WITH WIDESPREAD VISBYS
AT OR BELOW 1/4SM...HAVE ISSUED A DENSE FOG ADVISORY OVER ALL BUT
THE FAR SOUTH TO SOUTHWEST TIER OF COUNTIES RUNNING TIL 9 AM.

OTHERWISE...MONITORING LARGE AREA OF SCATTERED THUNDERSTORMS
ACROSS SOUTHEAST NEB AND SW IA OCCURRING ON EDGE OF STEEPER MID
LEVEL LAPSE RATES AND NOSE OF 50 KT JET AT 850 MB. THESE HAVE
SHOWN A TREND OF BECOMING BETTER ORGANIZED...FROM INITIAL NUMEROUS
SCATTERED CELLS IN IN SE NEB...INTO MORE OF A MCS OVER THE PAST
HOUR. AT THE PRESENT RATE...THUNDERSTORMS SHOULD REACH THE
WESTERN AND SW FORECAST AREA COUNTIES AROUND 730 AM.

&&

.AVIATION...
VLIFR CONDITIONS HAVE BECOME WIDESPREAD. AT 10Z ALL TAF SITES WERE
BOTTOMING OUT AT 1/4SM AND VV001. THESE CONDITIONS WILL ONLY
SLOWLY IMPROVE OVER THE NEXT SEVERAL HOURS. AT THE SAME
TIME...A COMPLEX OF THUNDERSTORMS OVER SW AND CENTRAL IA WILL
OVERSPREAD THE AREA. MORE PRECISE TIMING OF THUNDERSTORMS WILL BE
OUT IN 12Z FORECASTS. OVERALL TRENDS WITH TIMING OF THE ADVANCING
WARM FRONT SUGGEST CONDITIONS WILL IMPROVE TO IFR ROUGHLY BY
18Z...THEN MVFR BY MID TO LATE AFTERNOON. VFR CONDITIONS WILL THEN
PREVAIL TONIGHT INTO MONDAY MORNING WITH SURFACE WINDS BECOMING
SOUTH AROUND 10 TO 15KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
     CARROLL-HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

SHEETS
Hazardous weather outlook, May 29, 4:41 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT SUN MAY 29 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
441 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WITH VISIBILITIES BELOW A QUARTER MILE AT TIMES WILL
AFFECT PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL MID
MORNING.

THUNDERSTORMS ARE LIKELY TODAY AS A WARM FRONT LIFTS NORTH THROUGH
THE REGION AND THE STORM PREDICTION CENTER HAS PLACED A SLIGHT
RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA EARLY THIS
MORNING. THE PRIMARY RISK FROM THESE STORMS WILL BE LARGE HAIL AND
HEAVY DOWNPOURS. ADDITIONAL STORMS WILL BE POSSIBLE FROM LATE
MORNING THROUGH THE AFTERNOON...MAINLY NORTH OF A LINE FROM
FAIRFIELD TO MONMOUTH. SOME OF THESE STORMS MAY BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX VALUES OF 90 TO 95 DEGREES ARE LIKELY ACROSS MUCH OF
THE OUTLOOK AREA ON MONDAY. IN ADDITION... WINDY CONDITIONS ARE
LIKELY MONDAY AFTERNOON. A FEW LOCATIONS WEST OF THE MISSISSIPPI
RIVER COULD SEE WINDS SUSTAINED FROM THE SOUTH AT NEAR 30 MPH AT
TIMES... WITH GUSTS TO AROUND 40 MPH POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY
WITH THE PASSAGE OF A WEAK COLD FRONT. THE THREAT FOR SEVERE
WEATHER APPEARS LOW AT THIS TIME.

PERIODIC CHANCES OF THUNDERSTORMS WILL RETURN THE LATTER HALF OF
THE WEEK INTO NEXT WEEKEND. IT IS TOO EARLY TO DETERMINE THE
POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SHEETS/MCCLURE

In the hours before

Local storm report, May 29, 8:56 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             HEDRICK                 41.17N 92.31W
05/29/2011  E1.00 INCH       KEOKUK             IA   FIRE DEPT/RESCUE

            HEAVY RAIN ALSO REPORTED

&&

TAS
Local storm report, May 29, 9:10 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND GST     OLLIE                   41.20N 92.09W
05/29/2011  E50 MPH          KEOKUK             IA   FIRE DEPT/RESCUE

&&

TAS
Local storm report, May 29, 9:17 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     FAIRFIELD               41.01N 91.97W
05/29/2011  M52 MPH          JEFFERSON          IA   AWOS

&&

TAS
Local storm report, May 29, 9:20 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HAIL             RICHLAND                41.19N 92.00W
05/29/2011  E0.25 INCH       KEOKUK             IA   FIRE DEPT/RESCUE

0917 AM     TSTM WND GST     RICHLAND                41.19N 92.00W
05/29/2011  E50 MPH          KEOKUK             IA   FIRE DEPT/RESCUE

            AND VERY HEAVY RAIN

&&

TAS
Local storm report, May 29, 9:23 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     TSTM WND GST     5 NE FAIRFIELD          41.06N 91.91W
05/29/2011  E70 MPH          JEFFERSON          IA   TRAINED SPOTTER

0917 AM     TSTM WND DMG     5 NE FAIRFIELD          41.06N 91.91W
05/29/2011                   JEFFERSON          IA   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER BRANCHES DOWN

&&

TAS
Local storm report, May 29, 9:30 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     6 WSW WASHINGTON        41.26N 91.79W
05/29/2011  E60 MPH          WASHINGTON         IA   TRAINED SPOTTER

            WINDS OF 50 TO 60 MPH.

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:05 AM CDTDense Fog AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more4 hr
May 29, 8:37 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington53 min
May 29, 9:18 AM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more57 min
May 29, 9:55 AM CDTSevere Thunderstorm WarningDVNLee, Van Buren65 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningDVNCedar, Des Moines, Louisa, Muscatine, Scott62 min
May 29, 10:15 AM CDTSevere Thunderstorm WarningDVNDes Moines60 min
May 29, 10:26 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Scott64 min
May 29, 10:33 AM CDTSevere Thunderstorm WarningDVNScott57 min
May 29, 10:54 AM CDTSevere Thunderstorm WarningDVNClinton, Scott66 min
May 29, 2:38 PM CDTRiver Flood WarningDVNJohnson, Washington31 hr
May 29, 3:06 PM CDTRiver Flood WarningDVNLee38 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.